Alert archive / Oregon / Red Flag Warnings in 2006
Red Flag Warning 11, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Sep 13, 2006, 5:20 AM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Sep 13, 2006, 2:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 5:20 AM PDT (12:20 UTC)
- In effect from
- Sep 13, 2006, 2:00 PM PDT
- Expired
- Sep 13, 2006, 7:29 PM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 131220 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 520 AM PDT WED SEP 13 2006 ...INCREASING WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTH- CENTRAL OREGON THIS AFTERNOON AND EVENING... .AN INCOMING COLD FRONT WILL ALLOW WINDS TO INCREASE ACROSS EASTERN OREGON THIS AFTERNOON THROUGH THIS EVENING. THE WINDS IN COMBINATION WITH LOW RELATIVE HUMIDITY WILL CREATE RED FLAG WARNING CONDITIONS. ORZ624-625-132200- /O.UPG.KMFR.FW.A.0010.060913T2000Z-060914T0400Z/ /O.NEW.KMFR.FW.W.0011.060913T2100Z-060914T0300Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 520 AM PDT WED SEP 13 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTH-CENTRAL OREGON ZONES 624 AND 625 INCLUDING THE FREMONT-WINEMA NATIONAL FOREST AND BLM LANDS ACROSS PORTIONS OF LAKE AND HARNEY COUNTIES... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE WARNED AREA CONSISTS OF SOUTH-CENTRAL OREGON ZONES 624 AND 625 INCLUDING THE FREMONT-WINEMA NATIONAL FOREST AND BLM LANDS ACROSS PORTIONS OF LAKE AND HARNEY COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE INTO THE REGION TODAY. WESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH THIS AFTERNOON WITH FREQUENT GUSTINESS OF 20 TO 25 MPH. HIGHER GUSTS UP TO 30 MPH ARE EXPECTED ON THE RIDGES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 16 PERCENT. THESE CONDITIONS...COMBINED WITH VERY DRY FUELS...WILL PRODUCE EXPLOSIVE FIRE GROWTH POTENTIAL OVER THE AREA. PLEASE INFORM CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ STAVISH
2 follow-up statements
000 WWUS86 KMFR 132146 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 246 PM PDT WED SEP 13 2006 ORZ624-625-140300- /O.CON.KMFR.FW.W.0011.000000T0000Z-060914T0300Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 246 PM PDT WED SEP 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTH CENTRAL OREGON ZONES 624 AND 625 INCLUDING THE FREMONT WINEMA NATIONAL FOREST AND BLM LANDS ACROSS PORTIONS OF LAKE AND HARNEY COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTH CENTRAL OREGON ZONES 624 AND 625 INCLUDING THE FREMONT WINEMA NATIONAL FOREST AND BLM LANDS ACROSS PORTIONS OF LAKE AND HARNEY COUNTIES. A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. WESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH THIS AFTERNOON WITH FREQUENT GUSTINESS OF 20 TO 25 MPH. HIGHER GUSTS UP TO 30 MPH ARE EXPECTED ON THE RIDGES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 16 PERCENT. THESE CONDITIONS...COMBINED WITH VERY DRY FUELS... WILL PRODUCE EXPLOSIVE FIRE GROWTH POTENTIAL OVER THE AREA. PLEASE INFORM CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 11
000 WWUS86 KMFR 140229 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 729 PM PDT WED SEP 13 2006 ORZ624-625-140330- /O.CAN.KMFR.FW.W.0011.000000T0000Z-060914T0300Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 729 PM PDT WED SEP 13 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES ARE INCREASING AND WINDS DECREASING... RED FLAG CONDITIONS NO LONGER EXIST. $$ MWJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 13, 2:30 AM PDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 13, 2:30 AM PDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PDT WED SEP 13 2006
.SHORT TERM...BIG HEIGHT FALLS DEVELOPING OVER THE PACIFIC NORTHWEST
LATER TODAY IN ADVANCE OF STRONG UPPER TROUGH DROPPING SOUTHWARD
FROM WESTERN CANADA. BY LATE THURSDAY THE UPPER TROUGH WILL HAVE
SETTLED IN OVER THE REGION WITH LITTLE CHANGE FRIDAY AS THE UPPER
TROUGH PERSISTS OVER THE FORECAST REGION. UNSEASONABLY COLD AIR MASS
WILL SPREAD OVER THE AREA BY THURSDAY AND A SPECIAL WEATHER
STATEMENT HAS BEEN ISSUED DETAILING THE UPCOMING CHANGES. INITIALLY
THE AIR MASS WILL STILL BE QUITE DRY OVER MOST OF THE REGION...BUT
BY FRIDAY DEEPER MOISTURE WILL ALLOW FOR THE BEST CHANCE OF
WIDESPREAD PRECIPITATION.
&&
.LONG TERM...UNSEASONABLY STRONG UPPER TROUGH WILL SHIFT EAST OVER
THE ROCKY MOUNTAINS SATURDAY. BRIEF RIDGING STILL ON TRACK FOR
SUNDAY...THEN SOME MODEL DIFFERENCES SHOW UP MONDAY IN HOW THEY WANT
TO HANDLE THE APPROACH OF THE NEXT TROUGH. THE GFS IS MORE AGGRESSIVE
AT THIS POINT LOWERING THE HEIGHTS LATE MONDAY. ON TUESDAY THE
MODELS MOVE THE TROUGH INLAND AND AGAIN THE ECMWF MAINTAINS HIGHER
HEIGHTS ACROSS THE FORECAST REGION COMPARED TO THE GFS.
&&
.AVIATION...AREAS OF IFR CONDITIONS ALONG THE COAST AND EXTENDING
INLAND VICINITY NORTH BEND THIS MORNING...IMPROVING THIS AFTERNOON.
VFR ELSEWHERE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS AND SEAS FROM FLORENCE TO CAPE
BLANCO 0-60 NM.
GALE WARNING AND HAZARDOUS SEAS WARNING FROM CAPE BLANCO TO CA
BORDER 0-60 NM.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR
FIRE WX ZONES 624 AND 625.
CA...GALE WARNING AND HAZARDOUS SEAS WARNING FROM CA BORDER TO PT ST
GEORGE 0-60NM.
&&
RHThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:38 PM PDT | Freeze Watch | MFR | Klamath, Lake | 6 hr |
Nearby
Red Flag Warnings in Oregon, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.